Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 13, 2016, 10:29 PM EDT for 4 counties in Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 10:29 PM EDT (02:29 UTC)
- Expired
- Aug 13, 2016, 11:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
Counties Greene County, GA, Taliaferro County, GA, Warren County, GA, Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 115 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1882 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679
WWUS82 KFFC 140229
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 PM EDT SAT AUG 13 2016
GAZ038-039-050-051-060>062-140300-
TALIAFERRO GA-OGLETHORPE GA-GREENE GA-PUTNAM GA-WILKES GA-HANCOCK GA-
WARREN GA-
1029 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN
OGLETHORPE...GREENE...NORTHEASTERN PUTNAM...SOUTHWESTERN WILKES...
NORTHERN HANCOCK AND NORTHWESTERN WARREN COUNTIES UNTIL 1100 PM
EDT...
AT 1029 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITE PLAINS...OR 10
MILES SOUTHWEST OF CRAWFORDVILLE...MOVING NORTH AT 20 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WASHINGTON...GREENSBORO...WARRENTON...CRAWFORDVILLE...UNION POINT...
WOODVILLE...WHITE
PLAINS...SILOAM...NORWOOD...MAXEYS...RAYLE...SHARON... REYNOLDS
PLANTATION...LIBERTY...STEPHENS...SPRINGFIELD...PENFIELD...
ALEXANDER STEPHENS PARK...SANDY CROSS AND CADLEY.
LAT...LON 3361 8263 3361 8265 3358 8264 3336 8267
3335 8326 3383 8322 3382 8260
TIME...MOT...LOC 0229Z 183DEG 21KT 3343 8299
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 8:28 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 13, 8:28 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 828 PM EDT SAT AUG 13 2016 .AVIATION... 00Z Update... not a lot of changes from the previous forecast and thinking. added some tempo groups to the atlanta metro TAF sites and CSG for the greater coverage of showers and thunderstorms there through 02z. may need to update beyond 02z if they hang on but high res models suggest things should begin to subside thereafter. gusty winds can be expected with any of the showers as they are acting much more like squalls within a feeder band. gusts to 30kts are fairly common within many of the showers and thunderstorms. areas that received rainfall will have to be watched for low clouds or fog developing by around 10z...for now have left it in as a sct010 while maintaining high vis...but will need to watch for lower cigs and lower vis. expect a similar type day on sunday with much less coverage of showers. as a result have opted to keep prob30 out of the forecast. //ATL Confidence...00Z Update... Medium on shower coverage the remainder of the evening. Medium on ifr/mvfr cloud potential late tonight High on remaining elements 30 .PREV DISCUSSION... /Issued 220 PM EDT SAT AUG 13 2016/ SHORT TERM /Tonight through Sunday Night/... Persistent Bermuda high will remain in control through the short term. The atmosphere will remain nearly unchanged through Sunday night and therefore will be going with a persistence forecast. Convection will be isolated to scattered the rest of this afternoon into early this evening...and then again Sunday afternoon with slightly less coverage. Both max and min temps have been warmer than MOS guidance and have raised temps a degree or two through Sunday night.Persistent Bermuda high will remain in control through the short term. The atmosphere will remain nearly unchanged through Sunday night and therefore will be going with a persistence forecast. Convection will be isolated to scattered the rest of this afternoon into early this evening...and then again Sunday afternoon with slightly less coverage. Both max and min temps have been warmer than MOS guidance and have raised temps a degree or two through Sunday night. 17 LONG TERM /Monday through Saturday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS Discussion... The extended forecast continues to show somewhat of a drying trend through the middle of next week. The main atmospheric feature is still the Bermuda ridge that stays parked over the region through day 7. This ridge really strengthens its hold over the area through Monday which will keep the deepest moisture to the west and north of our CWA. The ridge does begin to weaken by Tuesday Night/Wed Morning allowing the better moisture axis to move closer to the area by Wed afternoon/Evening. Will have to keep an eye on how things progress over the next few days and adjust pops as needed. Have continued the previous trend with slight chance to low chance diurnally driven pops in the forecast through Tue...with a slow increase into the likely category by Thu. With a drier atmosphere over the next few days...PWs have begun to drop to below 2.0 inches. This trend continues through Tuesday before increasing again back to 2.0 inches and higher Wed/Thu. As a result...any storms we see through Mon/Tue should not have as significant a heavy rain threat as we have seen over the past few weeks. Tropics expected to remain fairly quiet through the week. Will continue to monitor latest information. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 75 93 74 94 / 20 20 20 30 Atlanta 75 91 75 91 / 20 20 20 40 Blairsville 71 88 70 87 / 30 30 20 40 Cartersville 74 92 73 91 / 20 20 20 40 Columbus 76 93 75 93 / 30 20 20 30 Gainesville 75 90 74 90 / 20 20 20 40 Macon 74 95 74 94 / 30 20 20 30 Rome 73 91 73 92 / 20 20 20 40 Peachtree City 73 91 72 92 / 20 20 20 40 Vidalia 75 94 76 94 / 30 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...30 LONG TERM....26 AVIATION...30
Hazardous weather outlook, Aug 13, 6:06 PM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 606 PM EDT SAT AUG 13 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-142215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 606 PM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THROUGH TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH THE EVENING HOURS. WEATHER HAZARDS EXPECTED... GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ALTHOUGH A DRYING TREND IS EXPECTED THROUGH TUESDAY...THERE IS STILL A CHANCE FOR THUNDERSTORMS EACH DAY. NEXT WEEK THE BEST CHANCES FOR STORMS SHIFT TO FAR NORTH GEORGIA AS A FRONT SLOWLY SAGS TOWARD THE STATE BY WEDNESDAY. SOME OF STORMS MAY PRODUCE VERY HEAVY RAINFALL AND COULD RESULT IN MINOR FLOODING OF SMALLER CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 13, 9:26 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
926 PM EDT SAT AUG 13 2016
GAZ082-083-095-096-140200-
TWIGGS GA-BLECKLEY GA-HOUSTON GA-BIBB GA-
926 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TWIGGS...WESTERN
BLECKLEY...NORTHEASTERN HOUSTON AND SOUTHERN BIBB COUNTIES UNTIL 1000
PM EDT...
AT 925 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROBINS AIR FORCE
BASE... OR 13 MILES SOUTHWEST OF JEFFERSONVILLE...MOVING NORTH AT 30
MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PERRY...WARNER
ROBINS...ROBINS AIR FORCE BASE...MARION...KATHLEEN...
ELBERTA...BONAIRE...TARVERSVILLE...MIDDLE GEORGIA REGIONAL
AIRPORT...SAND BED AND BULLARD.
LAT...LON 3240 8352 3240 8353 3242 8365 3271 8365
3268 8336 3239 8349 3240 8350 3239 8350
TIME...MOT...LOC 0125Z 189DEG 26KT 3256 8353Special weather statement, Aug 13, 9:42 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
942 PM EDT SAT AUG 13 2016
GAZ082-083-095-140215-
TWIGGS GA-HOUSTON GA-BIBB GA-
942 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TWIGGS...
NORTHEASTERN HOUSTON AND SOUTHEASTERN BIBB COUNTIES UNTIL 1015 PM
EDT...
AT 942 PM EDT...A STRONG THUNDERSTORM WAS OVER ROBINS AIR FORCE
BASE... OR 13 MILES SOUTHWEST OF JEFFERSONVILLE...MOVING NORTH AT 20
MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...JEFFERSONVILLE...WARNER ROBINS...ROBINS AIR FORCE
BASE...MARION... DRY
BRANCH...BONAIRE...TARVERSVILLE...HUBER...BULLARD...FITZPATRICK...
ELBERTA...RIPLEY AND MYRICKS MILL.
LAT...LON 3251 8364 3281 8364 3278 8334 3275 8332
3249 8345
TIME...MOT...LOC 0142Z 187DEG 17KT 3260 8354Special weather statement, Aug 13, 9:44 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
944 PM EDT SAT AUG 13 2016
GAZ060-061-072-073-082>084-140215-
TWIGGS GA-WILKINSON GA-BALDWIN GA-JONES GA-PUTNAM GA-HANCOCK GA-
BIBB GA-
944 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TWIGGS...NORTHWESTERN
WILKINSON...BALDWIN...EASTERN JONES...SOUTHWESTERN PUTNAM...WESTERN
HANCOCK AND EASTERN BIBB COUNTIES UNTIL 1015 PM EDT...
AT 944 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHWEST OF
JEFFERSONVILLE...MOVING NORTH AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...GORDON...IVEY...MIDWAY-
HARDWICK...MERIWETHER...COOPERS... SCOTTSBORO...JAMES...DRY
BRANCH...HARDWICK...RESSEAUS CROSSROADS...
GRISWOLDVILLE...HADDOCK...MOUNTAIN SPRINGS...BLOUNTSVILLE...MYRICKS
MILL... ALLENWOOD...GREENBERRY CROSSROADS...BROWNS CROSSING AND
ETHRIDGE.
LAT...LON 3277 8333 3279 8353 3324 8348 3322 8315
TIME...MOT...LOC 0144Z 187DEG 16KT 3278 8341Special weather statement, Aug 13, 9:57 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
957 PM EDT SAT AUG 13 2016
GAZ039-050-051-060>062-140230-
TALIAFERRO GA-GREENE GA-PUTNAM GA-WILKES GA-HANCOCK GA-WARREN GA-
957 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...EASTERN GREENE...
EASTERN PUTNAM...SOUTHWESTERN WILKES...NORTHERN HANCOCK AND WARREN
COUNTIES UNTIL 1030 PM EDT...
AT 957 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHEAST OF WHITE
PLAINS...OR 9 MILES SOUTH OF CRAWFORDVILLE...MOVING NORTH AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GREENSBORO...WARRENTON...SPARTA...CRAWFORDVILLE...UNION
POINT...WOODVILLE... WHITE
PLAINS...SILOAM...NORWOOD...SHARON...REYNOLDS
PLANTATION...LIBERTY... SPRINGFIELD...PENFIELD...ALEXANDER STEPHENS
PARK...CULVERTON...ROCKVILLE... SANDY CROSS...CADLEY AND FICKLIN.
LAT...LON 3361 8263 3361 8265 3358 8263 3327 8269
3327 8324 3367 8318 3366 8262
TIME...MOT...LOC 0157Z 183DEG 20KT 3342 8291Special weather statement, Aug 13, 10:14 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 PM EDT SAT AUG 13 2016
GAZ059-060-072-073-082>084-140245-
TWIGGS GA-WILKINSON GA-BALDWIN GA-JONES GA-JASPER GA-PUTNAM GA-
BIBB GA-
1014 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TWIGGS...
NORTHWESTERN WILKINSON...WESTERN BALDWIN...JONES...SOUTHEASTERN
JASPER...SOUTHWESTERN PUTNAM AND EASTERN BIBB COUNTIES UNTIL 1045 PM
EDT...
AT 1014 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES EAST OF MACON...
MOVING NORTH AT 55 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...MILLEDGEVILLE...GRAY...JEFFERSONVILLE...GORDON...IVEY...
MIDWAY-HARDWICK...MERIWETHER...FRANKLINTON...GRISWOLDVILLE...MYRICKS
MILL...POSTELL...ALLENWOOD...BRADLEY...FITZPATRICK...GREENBERRY
CROSSROADS...CROSS KEYS...BROWNS CROSSING...RIPLEY AND COOPERS.
LAT...LON 3271 8361 3322 8359 3321 8326 3320 8327
3319 8327 3319 8326 3318 8321 3268 8336
TIME...MOT...LOC 0214Z 187DEG 49KT 3279 8348Special weather statement, Aug 13, 10:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 PM EDT SAT AUG 13 2016
GAZ038-039-050-051-060>062-140300-
TALIAFERRO GA-OGLETHORPE GA-GREENE GA-PUTNAM GA-WILKES GA-HANCOCK GA-
WARREN GA-
1029 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN
OGLETHORPE...GREENE...NORTHEASTERN PUTNAM...SOUTHWESTERN WILKES...
NORTHERN HANCOCK AND NORTHWESTERN WARREN COUNTIES UNTIL 1100 PM
EDT...
AT 1029 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITE PLAINS...OR 10
MILES SOUTHWEST OF CRAWFORDVILLE...MOVING NORTH AT 20 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WASHINGTON...GREENSBORO...WARRENTON...CRAWFORDVILLE...UNION POINT...
WOODVILLE...WHITE
PLAINS...SILOAM...NORWOOD...MAXEYS...RAYLE...SHARON... REYNOLDS
PLANTATION...LIBERTY...STEPHENS...SPRINGFIELD...PENFIELD...
ALEXANDER STEPHENS PARK...SANDY CROSS AND CADLEY.
LAT...LON 3361 8263 3361 8265 3358 8264 3336 8267
3335 8326 3383 8322 3382 8260
TIME...MOT...LOC 0229Z 183DEG 21KT 3343 8299The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:00 PM EDT | Special Weather Statement | FFC | Wilcox | 30 min |
| Aug 13, 8:12 PM EDT | Special Weather Statement | FFC | Twiggs | 33 min |
| Aug 13, 8:13 PM EDT | Special Weather Statement | FFC | Wilkinson | 32 min |
| Aug 13, 8:28 PM EDT | Special Weather Statement | FFC | Wilkinson | 32 min |
| Aug 13, 8:32 PM EDT | Special Weather Statement | FFC | Dooly | 28 min |
| Aug 13, 8:38 PM EDT | Special Weather Statement | FFC | Wilcox | 37 min |
| Aug 13, 8:42 PM EDT | Special Weather Statement | FFC | Twiggs | 33 min |
| Aug 13, 8:44 PM EDT | Special Weather Statement | FFC | Baldwin | 31 min |
| Aug 13, 8:50 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington, Wilkinson | 25 min |
| Aug 13, 8:59 PM EDT | Special Weather Statement | FFC | Houston, Pulaski | 31 min |
| Aug 13, 9:15 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Jones, Washington, Wilkinson | 30 min |
| Aug 13, 9:26 PM EDT | Special Weather Statement | FFC | Twiggs | 34 min |
| Aug 13, 9:42 PM EDT | Special Weather Statement | FFC | Twiggs | 33 min |
| Aug 13, 9:44 PM EDT | Special Weather Statement | FFC | Baldwin | 31 min |
| Aug 13, 9:57 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro, Warren | 33 min |
| Aug 13, 10:14 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 31 min |
| Aug 13, 11:54 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.